MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GEN II RESURF PATELLA 41MM; PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY

SMITH & NEPHEW, INC. GEN II RESURF PATELLA 41MM; PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY
Catalog Number 71926226
Medical Device Problem Code Loose or Intermittent Connection (1371)
Health Effect - Clinical Code Injury (2348)
Date of Event 07/24/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported a patella revision surgery due to loosening.The patient injured his contralateral leg 6 months ago, which led him to have to limp around, which in turn made his tkr very painful.Upon opening up the joint, it was discovered that the patella component was loose, misshapen and one of the fixation pegs had broken off.Dr believes that due to his change in gait after his injury to the other leg, abnormal forces were put into the patella component, loosening and damaging it.
 
Additional Manufacturer Narrative
It was reported a revision surgery due to loosening.The patient injured his leg 6 months ago.It was discovered during surgery that one of the fixation pegs had broken off.The affected genesis ii resurfacing patellar component was returned for evaluation.A lab analysis conducted during this investigation indicated that the articulating surface of the patella implant appears undamaged.Two fixation posts are visible on the inferior surface.One fixation post is mostly missing, and what appears to be cement on the inferior surface.Our investigation including a review of the manufacturing records for the listed batch did not reveal any deviation from the standard manufacturing processes.A review of the complaint history for the listed part revealed no prior complaints for the listed failure mode with the same batch number.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.A relationship, if any, between the device and the reported incident could not be corroborated.It was reported that the doctor believes that due to his change in gait after his injury to the other leg, abnormal forces were put into the patella component, loosening and damaging it.No medical documents were received for investigation.Therefore no medical assessment can be performed at this time.No further investigation warranted for this complaint; however smith and nephew will continue to monitor for future complaints and investigate as necessary.Should additional information be received, the complaint will be reopened.

Brand Name
GEN II RESURF PATELLA 41MM
Common Device Name
PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key8883000
Report Number1020279-2019-03007
Device Sequence Number2730735
Product Code JWH
UDI-Device Identifier03596010587596
UDI-Public03596010587596
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K951987
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/20/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number71926226
Device Lot Number16LM16711
Initial Date Received by Manufacturer 07/24/2019
Supplement Date Received by Manufacturer07/24/2019
Initial Report FDA Received Date08/12/2019
Supplement Report FDA Received Date11/20/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;